Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 941, NWS Norman, OK

November 30, 2019Atoka County, Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 30, 2019, 5:53 AM CST for Atoka County, Bryan County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2019, 5:53 AM CST (11:53 UTC)
Expired
Nov 30, 2019, 6:45 AM CST
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atoka County, OK, Bryan County, OK

The radar

The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 5:31 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 30, 5:31 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
531 AM CST Sat Nov 30 2019

.AVIATION...
Clouds are starting to clear out west to east as a boundary moves
through. Parts of central and southern Oklahoma may see some brief
dense fog develop just behind the cloud deck. After that clear out
early this morning, the rest of the TAF period should remain VFR.
Winds will become westerly and gusty by mid to late morning
through the afternoon, before diminishing somewhat after sunset.

Day

&&

.PREV DISCUSSION... /issued 300 AM CST Sat Nov 30 2019/

DISCUSSION...
Main concerns are wind and fire weather this weekend.

Strong synoptic system closes off over the central Plains today
with deepening surface low across Nebraska. Strong wind fields
around this system will impact a large portion of the central
Conus, including Oklahoma into north Texas. Earlier shift issued a
wind advisory and it appears that it will be a higher end advisory
as some gusts may approach high wind criteria.

These strong winds along with much drier air that will overspread
the area today will result in elevated to near-critical fire
weather conditions across a good portion of Oklahoma and north
Texas. However, due to the recent moisture, ERC values remain
rather low, which will limit the wildfire potential somewhat.
Expect to issue a Fire Danger Statement for much of the area for
today.

A cold front will move southeast across the area tonight with
cooler temperatures Sunday. Gusty northwest winds will make it
feel even cooler as wind chills will star the day in the 20s and
30s. There will also be an elevated fire concern Sunday.

Mild weather is then expected through much of the upcoming week.
There is a minor shortwave that will move through the area on
Thursday, which may provide a chance for a few showers across the
area, otherwise the week looks to remain dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  34  50  27 /   0   0   0   0
Hobart OK         59  32  53  26 /   0   0   0   0
Wichita Falls TX  63  36  56  30 /   0   0   0   0
Gage OK           59  29  50  22 /   0   0   0   0
Ponca City OK     60  31  47  24 /   0   0   0   0
Durant OK         67  37  54  31 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 9 AM this morning to 9 PM CST this evening
     for OKZ004>031-033>042-044>046.

TX...Wind Advisory from 9 AM this morning to 9 PM CST this evening
     for TXZ083>090.

&&

14/30/14
Hazardous weather outlook, Nov 30, 4:24 AM CST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
424 AM CST Sat Nov 30 2019

OKZ004>048-050>052-TXZ083>090-011030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
424 AM CST Sat Nov 30 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
An isolated thunderstorm is possible across southeast Oklahoma
early this morning. Severe weather is not expected.

.Fog...
Areas of fog, including some dense fog, will be possible early
this morning.

.Strong Winds...
Gusty, westerly winds at 25 to 35 mph with gusts up to 50 mph
will develop by late morning and continue into this evening.

.Fire Weather...
Elevated to near-critical fire weather conditions are likely
across much of the area from late this morning through the
afternoon hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Fire Weather...
Elevated fire weather conditions are expected on Sunday across
western and northwestern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

30

In the hours before

Special weather statement, Nov 30, 5:28 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
528 AM CST Sat Nov 30 2019

OKZ052-301200-
Bryan OK-
528 AM CST Sat Nov 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Bryan County Until 600 AM
CST...

AT 525 AM CST, a strong thunderstorm was located near Kemp, moving
northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3387 9591 3389 9593 3386 9595 3385 9598
      3387 9600 3384 9602 3386 9603 3384 9604
      3384 9615 3376 9618 3377 9629 3370 9632
      3369 9636 3378 9643 3377 9650 3382 9652
      3416 9618 3401 9594 3394 9594 3390 9587
TIME...MOT...LOC 1125Z 232DEG 43KT 3377 9638

30
Special weather statement, Nov 30, 5:35 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
535 AM CST Sat Nov 30 2019

OKZ048-301200-
Atoka OK-
535 AM CST Sat Nov 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Atoka County Until
600 AM CST...

AT 534 AM CST, a strong thunderstorm was located 4 miles southeast of
Lane, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3451 9578 3422 9578 3415 9590 3416 9596
      3425 9612 3459 9570 3459 9567 3451 9567
TIME...MOT...LOC 1134Z 232DEG 43KT 3426 9592

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 11:25 PM CSTDense Fog AdvisoryOUNAtoka, Bryan, Canadian, Carter, Cleveland, Coal and 21 more2 hr
Nov 30, 5:28 AM CSTSpecial Weather StatementOUNBryan32 min
Nov 30, 5:35 AM CSTSpecial Weather StatementOUNAtoka25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.